MAUDE Adverse Event Report: COOK INC ROADRUNNER DOUBLE FLEXIBLE HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC ROADRUNNER DOUBLE FLEXIBLE HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G18792
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a ureteroscopy stenting procedure, when inserting the stent with the expiration date of 02dec2017, the stent did not advance on the roadrunner double flexible hydrophilic wire guide.It was noticed the surface of the wire was notched which prevented the stent from advancing on the wire.As reported, the notch was described as the "surface peeling off".Another wire guide was used to complete the procedure.No adverse events have been reported as a result of the alleged malfunction.
 
Additional Manufacturer Narrative
Conclusions code: shelf life/expiration date exceeded (192).Investigation ¿ evaluation: a visual inspection and dimensional verification of the returned device was conducted.A document based investigation was performed including a review of complaint history, the device history record, drawings, manufacturing instructions, and quality control data.The device was returned opened and used.It is approximately 150cm in length.Both the proximal and distal tips are intact and undamaged.There is damage on the jacket noted at approximately 15.5cm, 20.5cm, 23.5cm, 42cm, 62.5cm, 72.5cm, 92.5cm, and 123.5cm from the proximal end.The damage at these locations vary from small scratches to cuts that breach the jacket entirely.The outer diameter is out of specification at these areas, but this cannot be confirmed to be a manufacturing defect since it is possible this damage was caused by forcing the stent over these areas.The distal ink marks are partially scratched off.There is no indication of any internal separation.The device history record was reviewed and there were no non-conformances noted.It was noted that the records show the device expiration date of december 2017.A search of complaint records revealed this is the only complaint associated with complaint lot number 5484406.The device manufacturing record was reviewed and no notable gaps in production or processing controls were noted.A definitive conclusion was made.The package label notes that the expiration date of the product is december 2017.The customer reported using this product (b)(6) 2018, which is past the expiration date.It was found that the expiry of this product was a contributing factor to the reported device failure.A letter has been sent to the customer regarding the results of this investigation.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received on 22aug2018.A cook universa stent was used with the wire guide.

Brand Name
ROADRUNNER DOUBLE FLEXIBLE HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7686451
Report Number1820334-2018-01845
Device Sequence Number10921233
Product Code OCY
UDI-Device Identifier00827002187924
UDI-Public(01)00827002187924(17)171202(10)5484406
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2017
Device Model NumberG18792
Device Catalogue NumberRSPC-035145-DF-I-AQ
Device Lot Number5484406
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Initial Date Received by Manufacturer 06/20/2018
Supplement Date Received by Manufacturer09/12/2018
Initial Report FDA Received Date07/13/2018
Supplement Report FDA Received Date09/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CYSTOSCOPE, URETEROSCOPE, ACCESS SHEATH, LASER; CYSTOSCOPE, URETEROSCOPE, ACCESS SHEATH, LASER
Patient Age60 YR